It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Erythema multiforme Minor...Dr's no help

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-16-2008, 10:53 AM   #1
    peanut9199
    Newbie
    (female)
     
    peanut9199's Avatar
     
    Join Date: May 2008
    Location: Mississauga, Ontario, Canada
    Posts: 5
    peanut9199 HB User
    Erythema multiforme Minor...Dr's no help

    I have Erythema multiforme Minor which i've had for close to six weeks now.

    I've been on Prednisone 40mg for over two weeks, my skin looks like it's clearing but some parts looks like it still spreading and i have swelling in my feet.

    I've asked the Doctor if this is normal and he says yes but i'm not sure if he knows or just says yes and hopefully it doesn't start again.

    Should i stop the Prednisone or will it make it worse and is swelling of the feet normal?

     
    Sponsors Lightbulb
       
    Old 05-16-2008, 03:48 PM   #2
    eyesworld
    Veteran
    (female)
     
    eyesworld's Avatar
     
    Join Date: Mar 2007
    Location: ct
    Posts: 437
    eyesworld HB Usereyesworld HB Usereyesworld HB Usereyesworld HB Usereyesworld HB Usereyesworld HB Usereyesworld HB User
    Re: Erythema multiforme Minor...Dr's no help

    all I know about prednisone is that you should not just stop taking it. It's one of those drugs, from what I've been told, that you gradually decrease the dosage til done.
    Ask your doctor before you just end it.

     
    Old 05-16-2008, 08:00 PM   #3
    peanut9199
    Newbie
    (female)
     
    peanut9199's Avatar
     
    Join Date: May 2008
    Location: Mississauga, Ontario, Canada
    Posts: 5
    peanut9199 HB User
    Re: Erythema multiforme Minor...Dr's no help

    I'm not going to stop it i can't i have Polymyalgia rheumatica and i take 10mg a day for it, but what i want to do is stop taking the 40mg and go back to the 10mg.

    I'm more worried about the swelling and if the rash will get worse if i reduce.

     
    Old 05-17-2008, 06:32 AM   #4
    hermes370
    Member
    (male)
     
    hermes370's Avatar
     
    Join Date: May 2008
    Location: Boston, MA USA
    Posts: 92
    hermes370 HB User
    Re: Erythema multiforme Minor...Dr's no help

    who made the diagnosis of EM minor ... how did they make the diagnosis ? clinically vs. biopsy or both ... what did he/she think was the incitor of the EM minor ... edema isn't usually a predominant of EM minor ... also there is some controversy about the use of systemic steroids with EM minor(the benefit of steroids is not clear) ... if you're on them it couldn't have been that mild a case ..

    anyways what did the rash look like and where did you have it ...

     
    Old 05-17-2008, 03:45 PM   #5
    peanut9199
    Newbie
    (female)
     
    peanut9199's Avatar
     
    Join Date: May 2008
    Location: Mississauga, Ontario, Canada
    Posts: 5
    peanut9199 HB User
    Re: Erythema multiforme Minor...Dr's no help

    The Dermotologist took a biopsy of the skin and a week later called and said it was Erythema multiforme.
    I started taking Toradol (NSAID) for pain and started getting hives, i called the Pharmasist because my Doctor couldn't see me for a week and told her about the hives and she said "as long as your breathing is fine don't worry about it" so i thought that meant i could keep taking it until i seen the Doctor (stupid me) so i took it for a week as the hives srpead.
    It started out i thought on my left leg and then my right, but i had some bad itching on my back and my son said it was much worse than my legs but of course i couldn't see it.
    It stared out like the picture on the right.
    [url]http://www.aocd.org/skin/dermatologic_diseases/erythema_multiform.html[/url]
    and continued to start to look like a sunburn and now it's peeling but i'm still getting spot on my hands and feet and stomach which weren't there before.
    the picture on the far right is what is happening now.
    [url]http://www.nlm.nih.gov/medlineplus/ency/article/000851.htm[/url]
    The Doctor wanted to slow the spread with Prednisone but i think it just prolonged it.

    Last edited by peanut9199; 05-17-2008 at 03:49 PM.

     
    Old 08-18-2008, 05:13 PM   #6
    yogini22
    Newbie
    (female)
     
    yogini22's Avatar
     
    Join Date: Aug 2008
    Location: Pompano Beach, Florida , USA
    Posts: 1
    yogini22 HB User
    Re: Erythema multiforme Minor...Dr's no help

    I have been diagnosed with erythema multiforme and find it keeps recurring every 10 days or so though some of the old ones fade. I have done prednisone for 12 days but near end when it tapered down to 10 mg a day I got more of a rash. Mine is itchy a few times a day. Some are targets but some are just pimple looking. Has anyone found something that helps this?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    4-yr old w/erythema multiforme--HELP! uk mom Children's Health 4 01-05-2006 01:55 PM
    Erythema Nodosum jayjay2 Bowel Disorders 2 08-02-2005 06:19 PM
    PLEASE HELP--erythema multiforme info uk mom Skin Problems 0 01-27-2005 07:57 PM
    ERYTHEMA MULTIFORME--hives+bruising?? uk mom Allergies 0 01-27-2005 07:55 PM
    Anyone have or know anyone with glioblastoma multiforme? Need some hope! hklover29 Brain & Nervous System Disorders 0 11-12-2004 06:06 PM
    Erythema? (pic) roro General Health 8 09-27-2004 06:02 PM
    erythema multiforme grannyenem Herpes 4 12-29-2003 05:52 PM
    Erythema Multiforme triniwitch Skin Problems 1 06-05-2003 02:48 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:01 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!